Currently Viewing:
Supplements Preventive Medicine in Managed Care - Statin Drug Interactions and Implications for Managed Care
Currently Reading
CME/CE Quiz
Safety and Statins: Pharmacologic and Clinical Perspectives
Michael B. Bottorff, PharmD

CME/CE Quiz

1. The most common cause of statin-related rhabdomyolysis is:
a) liver failure.
b) renal failure.
c) excessive doses of statins.
d) drugódrug interactions.
2. Which of the following statements is false?
a) Simultaneous use of a CYP3A4-dependent statin and another drug that binds to that enzyme may increase metabolism of the statin.
b) Simultaneous use of a CYP3A4-dependent statin and another drug that binds to that enzyme may decrease metabolism of the statin.
c) A drug may be a potentially interacting medication with one statin but not another.
d) Exposure to a potentially interacting medication may result in increased healthcare costs.
3. Risk factors that increase the risk of statin-induced myotoxicity include all of the following except:
a) higher doses.
b) hyperthyroidism.
c) renal insufficiency.
d) female sex.
4. Risk factors for statin-induced hepatotoxicity include all of the following except:
a) higher doses.
b) preexisting elevations in transaminase levels.
c) concurrent use of drugs that induce formation of cytochrome P450 (CYP450) enzymes.
d) concurrent use of fibrates or niacin.
5. Which form of statin-related myotoxicity is defined correctly?
a) Myalgia: muscle aches or fatigue with no significant
elevation in creatine kinase (CK).
b) Myoglobinuria: the presence of CK in urine.
c) Myopathy: CK elevated to no more than 10 times normal.
d) Rhabdomyolysis: CK elevated beyond 10 times normal.
6. Which of the following statements is true?
a) Onset of myalgia dictates a change in therapy regardless of CK levels.
b) If the patient experiences myalgia but CK levels are normal, the statin can be continued with careful monitoring.
c) A normal CK level rules out muscle pathology.
d) Switching to a different statin is not an option if a patient experiences myopathy with elevated CK levels.
7. Because lovastatin and simvastatin are administered in the lactone form, they are:
a) hydrophilic and immediately active.
b) hydrophilic and inactive until hydrolyzed to the active acid form.
c) lipophilic and immediately active.
d) lipophilic and inactive until hydrolyzed to the active acid form.
8. All lipid-soluble statins:
a) must be metabolized to a water-soluble form to become pharmacologically active.
b) must be metabolized to a water-soluble form to be
eliminated by the renal system.
c) depend on CYP450 3A4 for metabolism.
d) are administered in the lactone form, whereas all water-soluble statins are administered in the active acid form.
9. Which statement is true concerning the interactions between statins and warfarin?
a) The international normalized ratio (INR) achieved
by a given dose of warfarin is lowered by concurrent use of a statin that is metabolized by the CYP450 system.
b) Concurrent use of warfarin accelerates the metabolism of statins that depend on the CYP450 system.
c) Pravastatin has little or no effect on the INR for warfarin.
d) Rosuvastatin can lower the INR for warfarin by interfering with its protein binding.
10. Pravastatin undergoes all of the following processes except:
a) hydrolysis in stomach acid.
b) biotransformation by CYP450 3A4.
c) conjugation.
d) renal filtration and biliary excretion.
PDF
 
Copyright AJMC 2006-2019 Clinical Care Targeted Communications Group, LLC. All Rights Reserved.
x
Welcome the the new and improved AJMC.com, the premier managed market network. Tell us about yourself so that we can serve you better.
Sign Up